MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIB TR INS SZ3-4/8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED,

SMITH & NEPHEW, INC. JOURNEY UNI TIB TR INS SZ3-4/8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED,
Model Number 71436133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during inspection of the inspected kit # 008379-022-s002 it was found that the journey uni tib tr ins sz3-4/8mm was broken.No case involved.
 
Additional Manufacturer Narrative
H6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection was conducted and confirmed journey uni tib tr ins sz3-4/8mm has scratches/cracks in the plastic.The device also shows signs of excessive wear usage.A review of complaint history did not reveal additional complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A review of complaint history did not reveal additional complaints.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JOURNEY UNI TIB TR INS SZ3-4/8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10910941
Report Number1020279-2020-06767
Device Sequence Number14307545
Product Code HSX
UDI-Device Identifier03596010588104
UDI-Public03596010588104
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71436133
Device Catalogue Number71436133
Device Lot Number14HB03554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer07/16/2021
09/21/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date07/20/2021
09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1